Professor Profile Image
Professor Mathematics mikil.foss@unl.edu 402-472-9101 221 Avery Hall

Research

Supported by

National Science Foundation - Division of Mathematical Sciences Grant: "Higher-Order Nonlocal Models in Continuum Mechanics Award (2017-present)

Publications

  • M. Foss, W. J. Hrusa & V. J. Mizel, The Lavrentiev Gap Phenomenon in Nonlinear Elasticity, Arch. Rational Mech. Anal. 167 (2003), 337-365.
  • M. Foss, Global Regularity for Almost Minimizers of Nonconvex Variational Problems, Ann. Mat. Pura Appl. (4) 187 No. 2 (2008), 263-321.
  • M. Foss & G. Mingione, Partial Continuity for Elliptic Problems, Ann. Inst. H. Poincare Anal. Non Lineaire, 25 No. 3 (2008), 471-503.
  • V. Bogelein, M. Foss & G. Mingione, Regularity in Parabolic Systems with Continuous Coefficients, Math. Zeitschrift 270 No. 3-4 (2012), 903-938.
  • M. Foss & C. S. Goodrich, On Partial Holder Continuity and a Caccioppoli Inequality for Aymptotically Convex Functionals between Riemannian Manifolds, Ann. Mat. Pura Appl. 195 No. 5 (2016), 1405-1461.
  • M. Foss & P. Radu, Bridging local and nonlocal models: convergence and regularity, Handbook of Nonlocal Continuum Mechanics for Materials and Structures, edited by George Z. Voyiadjis, Springer 2018, 1-17.

Teaching

Undergraduate

  • Calculus I and II
  • Differential Equations
  • Elementary Analysis
  • Introduction to Partial Differential Equations
  • Linear Algebra
  • Mathematics for High School Teachers I

Graduate

  • Advanced Methods in Applied Mathematics I and II
  • Nonlinear Partial Differential Equations
  • Partial Differential Equations
  • Real Analysis I and II

Awards

College Distinguished Teaching Award - 2009

Certficate of Recognition for Contributions to Students from the UNL Parent's Association - 2007, 2009

Specializations

  • Calculus of Variations
  • Nonlocal Variation Problems
  • Partial Differential Equations
  • Integral Equations
  • Continuum Mechanics
  • Control of Mechanical Systems